Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2005, 2:43 PM EDT for Stark County, Ohio. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 28, 2005, 3:31 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Cleveland radar (KCLE), 86 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:50 PM EDT | HAIL 1 | 3 S Canton, OH | HAIL ALSO ACCUMULATED TO A DEPTH OF ONE INCH ON THE GROUND. |
| Jun 28, 2:55 PM EDT | HAIL 0.75 | Canton, OH | |
| Jun 28, 2:55 PM EDT | HAIL 1 | 3 S Canton, OH | QUARTER SIZE HAIL AND A WIND GUST OF 40 MPH. |
| Jun 28, 3:21 PM EDT | HAIL 0.75 | Louisville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 281843
SVRCLE
OHC151-281930-
/O.NEW.KCLE.SV.W.0097.050628T1843Z-050628T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO
* UNTIL 330 PM EDT
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
CANTON...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...
ALLIANCE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4073 8115 4072 8123 4070 8124 4066 8137
4080 8150 4080 8149 4098 8118 4098 8109
4077 8109
$$2 follow-up statements
000
WWUS51 KCLE 281901
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT TUE JUN 28 2005
OHC151-281930-
/O.CON.KCLE.SV.W.0097.000000T0000Z-050628T1930Z/
STARK OH-
300 PM EDT TUE JUN 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR STARK
COUNTY...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR EAST CANTON...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLIANCE...
LIMAVILLE...
HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN NEAR I-77 AND ROUTE 30
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4078 8110 4072 8123 4070 8124 4066 8137
4080 8150 4080 8149 4098 8118 4098 8109
$$000
WWUS51 KCLE 281931
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT TUE JUN 28 2005
OHC151-281941-
/O.EXP.KCLE.SV.W.0097.000000T0000Z-050628T1930Z/
STARK OH-
331 PM EDT TUE JUN 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY HAS BEEN ALLOWED
TO EXPIRE...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4078 8110 4072 8123 4070 8124 4066 8137
4080 8150 4080 8149 4098 8118 4098 8109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:38 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 28, 1:38 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 138 PM EDT TUE JUN 28 2005 .AVIATION (18Z-18Z)... WK SHORT WAVE TO MOVE ACRS THE OHIO VALLEY THIS AFTN AND EVENING. WITH THE AMPLE MOISTURE CONTENT AVAILABLE AND SOME INSTABILITY THE COMBINATION OF THESE 3 FACTORS SHOULD AID IN THE PRODUCTION OF SOME AFTN TSTM ACTIVITY. WILL GRADUALLY DIMINISH THE TSTMS OVR NITE...BUT MVFR VSBYS WL CONTINUE. LOOK FOR MORE TSTM DEVELOPMENT ON WEDNESDAY AS THE MIDWEST COLD FRONT BECOMES BETTER ORGANIZED AND INCHES CLOSER TO OHIO. && .SHORT TERM (THIS AFTERNOON)... UPDATED TO REMOVE MORNING PORTION. && .SHORT TERM (TONIGHT THRU THU )... LOOKS LIKE MOST OF AREA SHOULD FINALLY GET SUM RAIN NEXT 24 HRS OR SO AS WARM SLY FLOW CONTS. SHORTWAVE PROGGED TO MOV N ACRS FA TDA. MODELS SEEM TO HV A GOOD FEEL FOR THIS FEATURE AND HAVE BEEN CONSISTENT WITH IT/S MOVEMENT. SUM SCT SHRA/TSRA DVLPD IN ADVANCE OF THIS FEATURE ACRS SRN OH EARLIER TGNT. MOST OF THIS HAS NOW DISSIPATED AS ATMOSPHERE OVR NRN OH JUST A LTTL TOO DRY TO SUPPORT PRECIP. HOWEVER...THIS IS EXPCTED TO CHANGE NEXT 6 TO 12 HRS AS SHORTWAVE APPROACHES. BUFKIT SOUNDGS SHOWING A RAPID MOISTENING UP OF LWR LAYERS THIS AM WITH PWATS APPROACHING 1.75 INCHES BY MIDDAY. UPPER SUPPORT FROM SHORTWAVE NOT ALL THAT GREAT..BUT COMBINED WITH DIURNAL HEATING EXPCT TO SEE QUITE A BIT OF ACTIVITY LATER TDA. 8H TEMPS PROGGED TO BE ABT 4 DEG COOLER TDA THAN YDAY BY THE NAM AND ABT 2 DEG COOLER BY GFS. GIVEN THE FACT WE SHOULD HAVE QUITE A BIT OF CLOUDINESS...TEMPS SHOULD BE AT LEAST 5 DEG COOLER TDA THAN MON. MORE PRECIP CHCS TGNT. THICKNESSES RISE AGN TMRW AS LOW PRES DEVELOPS OVR THE PLAINS. 1000-500 THICKNESS GET TO 576 WITH 850 MB TEMPS AGAIN FLIRTING WITH 20 DEG. BEST MOIST TMRW WL BE OVER ERN OH/NW PA WITH SUM DRYING EXPCTED IN W. LLLV FORCING AGN WL BE A LIMITING FACTOR ON WED AND EXPCT PRECIP TO BE MUCH MORE SCT IN COVERAGE THAN TDA. WRN AREAS COULD END UP SEEING QUITE A BIT OF SUN WHICH WL PUSH TEMPS TO ARND 90 GIVEN WARM AIR ALOFT. CHC WORDG FOR WED NGT. THU COULD BE INTERESTING AS CDFNT STILL ON TRACK TO MOV E ACRS THE RGN AND FINALLY FLUSH THE HIGH DEWPOINT AIR OUT. MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE WITH 00Z RUNS JUST A TAD SLOWER THAN EARLIER FCST. TIMING OF FNT WL BRING IT ACRS NRN DURG AFT WHICH COULD LEAD TO FAIRLY STG TSRA. SOMETHING WORTH WATCHING FOR LATER SHIFTS. LIKE COOL GFS MOS NUMBERS TDA AND TMRW GIVEN FAIR AMOUNT OF CLOUDINESS AND PRECIP THREAT. && .LONG TERM (THU NGT THRU MON)... THE GFS MOVES THE COLD FRONT THROUGH THE FORECAST AREA RAPIDLY THU NGT. THE MODEL MAY BE TO FAST WITH THE MOVEMENT. HPC GUIDANCE INDICATES PCPN IN THE FORECAST FOR FRIDAY. I WILL KEEP A SLIGHT CHC OVER THE EASTERN AREAS ON FRI. DRY ALL OTHER LOCATIONS. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN THROUGH SATURDAY AND INTO SUNDAY. THIS SYSTEM SHOULD KEEP US DRY WITH TEMPS NEAR SEASONAL NORMALS. RETURN FLOW WILL ESTABLISH ON THE BACK SIDE OF THE HIGH ON SUNDAY. THE MODELS SHOW STRONG WARM AIR ADVECTION TO THE WEST OF THE AREA. I BELIEVE THE STRONGEST WARM AIR ADVECTION WILL BE OVER IN/IL SO I AM NOT EXTREMELY CONCERNED ABOUT PCPN BUT IT IS NOT OUT OF THE QUESTION FOR NW OH. I WILL KEEP THE FORECAST DRY ON MONDAY BUT IT APPEARS AS IF A FRONT WILL BE APPROACHING FROM THE WEST SO WE WILL HAVE TO MONITOR THE PCPN TREND WITH IT. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...LW/KUBINA LONG TERM...GARNET AVIATION...BC
Hazardous weather outlook, Jun 28, 6:25 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 625 AM EDT TUE JUN 28 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291024- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD OH OH- CRAWFORD PA PA-CUYAHOGA OH-ERIE OH OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...ASHLAND...BUCYRUS...CANTON...COSHOCTON... DELAWARE...ERIE...NAPOLEON...NEWELL...OTTAWA...SALEM... UPPER SANDUSKY...WOOSTER AND YOUNGSTOWN 625 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS COULD BE STRONG AND PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION ON THURSDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:48 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 24 min |
| Jun 28, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 44 min |
| Jun 28, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 42 min |
| Jun 28, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 38 min |
| Jun 28, 4:28 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Wayne | 55 min |
| Jun 28, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 39 min |
| Jun 28, 5:42 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Summit | 3 hr |
| Jun 28, 6:29 PM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.